Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 28, 2021, 2:02 PM EDT for Franklin County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 2:02 PM EDT (18:02 UTC)
- Expired
- Jul 28, 2021, 2:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
County Franklin County, FL
The radar
The Tallahassee radar (KTLH), 80 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
757 WWUS82 KTAE 281802 SPSTAE Special Weather Statement National Weather Service Tallahassee FL 202 PM EDT Wed Jul 28 2021 FLZ014-015-026-115-281845- Inland Franklin FL-Liberty FL-Inland Gulf FL-Coastal Franklin FL- 202 PM EDT Wed Jul 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GULF...SOUTHWESTERN LIBERTY AND FRANKLIN COUNTIES UNTIL 245 PM EDT/145 PM CDT/... At 201 PM EDT/101 PM CDT/, Doppler radar was tracking a strong thunderstorm 15 miles north of Eastpoint, moving southeast at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Carrabelle, Eastpoint, Apalachicola, Franklin, Carrabelle Beach, Buck Siding, Royal Bluff, High Bluff, Yent Place, Beverly, Green Point, Sumatra, Howard Creek, Willis Landing, Lanark Village, Creels, Hays Place, Fort Gadsden and Dalkeith. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3006 8518 3014 8502 2987 8456 2967 8498 TIME...MOT...LOC 1801Z 296DEG 10KT 2997 8494 $$ 72-BUNKER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 28, 1:25 PM EDT, 37 minutes earlier.
Area forecast discussion, Jul 28, 1:25 PM EDT, 37 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 125 PM EDT Wed Jul 28 2021 .AVIATION... [Through 18Z Thursday] VFR conditions are expected to prevail throughout the remainder of the day; however, widespread showers and thunderstorms are expected to develop/expand in coverage across the region. If these showers and thunderstorms move over a terminal, MVFR to LIFR conditions will be possible. Through the early morning hours, slightly lower CIGs and VSBYS will be possible at ABY and VLD; however, they should quickly recover to VFR conditions through the mid morning hours. VFR conditions are expected at all other terminals through the overnight and morning hours. && .PREV DISCUSSION [1020 AM EDT]... .NEAR TERM [Through Tonight]... Another active day is expected today with a similar scenario to yesterday, just shifted southward slightly. Weak vort maxima remain embedded in a tropical environment characterized by precipitable water values over 2 inches in a light northwest steering flow. The favored areas for the heaviest convection this afternoon are expected to be across the Florida panhandle and big bend and adjacent sections of southwest Georgia. In these areas, the afternoon seabreeze trying to push inland against the prevailing light northwest flow will lead to enhanced convergence and be a focus for storm development. The light steering flow and high precipitable water values are expected to contribute to another day of pockets of heavy rain and localized flooding. High temperatures will generally range from the upper 80s to mid 90s with peak afternoon heat index values in the 102-107 range. Overnight lows will be quite muggy in the mid 70s, except upper 70s along the coast. .SHORT TERM [Thursday Through Friday]... The axis of a strong upper ridge noses into our area from the northwest to begin the short-term; prompting a return to typical summertime convection (PoPs up to around 50%), while also setting the stage for hazardous heat conditions. The combination of high temperatures (in the 90s) and relative humidity is forecast to push heat indices into advisory levels (108-112 degrees) across much of the region on Thursday. Inland shower and thunderstorm activity diminishes after sunset, followed by maritime convective development overnight. Low temperatures are expected to be in the mid 70s. Below-average rain chances (generally less than 30%) are on tap for Friday, as the ridge axis further penetrates our area. As a result, high temperatures should sore to the upper 90s away from the coast. It would not be surprising if some isolated spots reach the century mark (e.g., MOS guidance suggests so for Tallahassee). Widespread heat indices in the low 110s arrive in the afternoon, with some locations possibly reaching our Excessive Heat criteria (>=113 degrees)! Heat safety tips and resources can be found in the following link: www.weather.gov/safety/heat. .LONG TERM [Friday Night Through Wednesday]... The dangerous heat continues through the weekend, with borderline excessive heat/high-end advisory conditions on Saturday areawide, followed by a slight decrease in coverage and magnitude on Sunday. Forecast high temperatures remain in the upper 90s away from the coast during that timeframe (lows mostly in the upper 70s). A broad upper trough then swings down across the eastern US and causes the heat-inducing ridge to retreat westward. This synoptic shift will effectively knock apparent temperatures below advisory levels. The tradeoff is a notable increase in rain chances through the remainder of the period as there should be ample upper support and lift from an attendant frontal boundary within a moist/unstable airmass. Some storms may be strong to marginally severe, capable of producing heavy rain, gusty/strong winds, and frequent lightning. The expected uptick in precipitation and cloud cover likely keeps high temperatures from exceeding 90 degrees on Monday and Tuesday, while we see low temperatures in the 70s. .MARINE... Light west to southwest winds persist over the next few days, but increase to around 15 knots this weekend. Favorable boating conditions prevail outside of thunderstorms, but cautionary levels are possible on Sunday. .FIRE WEATHER... There are minimal fire weather concerns expected for the next several days. .HYDROLOGY... One more day of scattered to numerous showers and thunderstorms are expected across the area within a moist airmass and weak steering flow. These factors are ideal for slow-moving and effective rain- making convection, thus posing a renewed threat of localized flash and/or nuisance flooding. The targets of opportunity appear to be in the FL Panhandle/Big Bend and adjacent southwest GA. A Marginal Risk (level 1/5) for excessive rainfall is in place for those locations in the Day 1 Outlook by WPC (valid 12Z Wednesday). A temporary return to typical summertime (or even below-average) rain chances is on tap beginning on Thursday before widespread precipitation appears poised to affect us early next week. As far as rivers are concerned, several remain in action stage in the Ochlockonee and Suwannee basins, but are mostly cresting or falling. The exceptions are Rock Bluff, Wilcox, and Manatee Springs, which are forecast to rise over the next few days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 94 74 98 78 / 30 40 10 20 10 Panama City 77 91 77 93 81 / 20 50 10 20 10 Dothan 74 94 74 97 77 / 30 10 0 20 0 Albany 75 96 76 99 79 / 30 0 0 20 0 Valdosta 74 95 74 98 77 / 30 20 10 20 0 Cross City 75 91 75 93 78 / 30 30 20 30 20 Apalachicola 77 91 77 92 81 / 30 50 20 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...IG3 LONG TERM...IG3 AVIATION...Bunker MARINE...IG3 FIRE WEATHER...DVD HYDROLOGY...IG3
In the hours before
Special weather statement, Jul 28, 1:43 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
143 PM EDT Wed Jul 28 2021
FLZ028-029-034-128-134-281845-
Coastal Dixie FL-Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
143 PM EDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...DIXIE AND
SOUTHEASTERN TAYLOR COUNTIES UNTIL 245 PM EDT...
At 143 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Mayo, moving southeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Mayo, Cross City, Steinhatchee, Suwannee, Tennille, Shamrock, Clara,
Cross City Airport, Shired Island, Old Town, Jonesboro, Grady, Hatch
Bend, Salem, San Pedro Junction, Cooks Hammock, Guaranto Springs,
Carbur, Jena and Alton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2976 8295 2970 8294 2961 8297 2958 8295
2959 8294 2954 8298 2947 8298 2937 8307
2935 8306 2930 8316 2985 8356 3002 8351
3015 8323 3010 8321 3010 8312 3008 8307
2996 8293 2989 8292 2988 8288
TIME...MOT...LOC 1743Z 312DEG 16KT 2985 8319
72-BUNKERSpecial weather statement, Jul 28, 1:45 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
145 PM EDT Wed Jul 28 2021
FLZ015-026-115-127-281830-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
145 PM EDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAKULLA...SOUTH
CENTRAL LIBERTY AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 230 PM
EDT...
At 145 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Carrabelle, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Carrabelle, Carrabelle Beach, Alligator Point, Morgan Place, Saint
Teresa, Turkey Point, Mcintyre, Yent Place and Lanark Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3000 8489 3007 8479 2999 8452 2998 8452
2999 8451 2992 8429 2982 8444 2981 8449
2977 8452 2972 8459 2969 8465
TIME...MOT...LOC 1745Z 293DEG 15KT 2994 8459
72-BUNKERSpecial weather statement, Jul 28, 2:02 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Tallahassee FL 202 PM EDT Wed Jul 28 2021 FLZ014-015-026-115-281845- Inland Franklin FL-Liberty FL-Inland Gulf FL-Coastal Franklin FL- 202 PM EDT Wed Jul 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GULF...SOUTHWESTERN LIBERTY AND FRANKLIN COUNTIES UNTIL 245 PM EDT/145 PM CDT/... At 201 PM EDT/101 PM CDT/, Doppler radar was tracking a strong thunderstorm 15 miles north of Eastpoint, moving southeast at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Carrabelle, Eastpoint, Apalachicola, Franklin, Carrabelle Beach, Buck Siding, Royal Bluff, High Bluff, Yent Place, Beverly, Green Point, Sumatra, Howard Creek, Willis Landing, Lanark Village, Creels, Hays Place, Fort Gadsden and Dalkeith. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3006 8518 3014 8502 2987 8456 2967 8498 TIME...MOT...LOC 1801Z 296DEG 10KT 2997 8494 72-BUNKER
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 5:07 AM EDT | Special Marine Warning | TAE | 72 min | |
| Jul 28, 1:40 PM EDT | Special Marine Warning | TAE | 65 min | |
| Jul 28, 1:43 PM EDT | Special Weather Statement | TAE | Dixie, Lafayette | 62 min |
| Jul 28, 1:45 PM EDT | Special Weather Statement | TAE | Franklin | 45 min |
| Jul 28, 2:26 PM EDT | Special Weather Statement | TAE | Calhoun | 64 min |
| Jul 28, 2:34 PM EDT | Heat Advisory | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 8 more | 28 hr |
| Jul 28, 2:37 PM EDT | Special Marine Warning | TAE | 55 min | |
| Jul 28, 2:58 PM EDT | Special Weather Statement | TAE | Washington | 62 min |
| Jul 28, 3:31 PM EDT | Special Weather Statement | TAE | Bay | 59 min |
| Jul 28, 4:50 PM EDT | Special Weather Statement | TAE | Walton | 40 min |
| Jul 28, 5:07 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 16 min |
| Jul 28, 6:51 PM EDT | Areal Flood Advisory | TAE | Leon | 114 min |
| Jul 28, 7:56 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 34 min |
| Jul 27, 8:29 PM EDT | Special Weather Statement | TAE | Lowndes | 46 min |
| Jul 27, 8:45 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 30 min |
| Jul 28, 5:34 PM EDT | Special Weather Statement | TAE | Ben Hill, Irwin | 41 min |
| Jul 28, 6:14 PM EDT | Special Weather Statement | TAE | Berrien, Cook, Irwin, Tift, Turner | 46 min |
| Jul 28, 6:21 PM EDT | Areal Flood Advisory | TAE | Thomas | 114 min |
| Jul 28, 6:30 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Lanier | 30 min |
| Jul 28, 6:40 PM EDT | Special Weather Statement | TAE | Berrien, Colquitt, Cook, Irwin, Tift, Turner | 50 min |
| Jul 28, 7:00 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 45 min |
| Jul 28, 7:22 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Thomas, Tift and 1 more | 38 min |
| Jul 28, 7:44 PM EDT | Special Weather Statement | TAE | Baker, Early, Miller | 46 min |
| Jul 28, 5:45 PM EDT | Special Weather Statement | TAE | Houston | 45 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.